Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lipodystrophy
Apr 27, 2008

Due to taking Invarase and Epzicom for an extended period I have accumulated thirty pounds in the abdomen and stomaach. My doc has refused liposuction,lap band or any other procedure to help me rid the lbs. I have started taking Isentress, Reyataz, and Epivir. I was told that I should see a weight loss in six months.(has been three)I am still not getting rid of the fat and can't seem to get a direct answer from the doc as to how to get rid of the fat behind the abdomem wall. I hired a personal trainer and visit the gym with circuit training two/three times a week. HELP

Response from Dr. Henry

Decreasing intra-abdominal fat gained on HIV treatment can be difficult. I have no experience with switching from your initial regimen to Isentress/atazanvir/epivir in regards to seeing a dramatic decrease in intra-abdominal fat. I would be surprised if most patients did lose a dramatic amount of fat within 3-6 months of making that switch. Diet and exercise as you are doing often can stabilize the situation and sometimes can decrease the amount of fat but that outcome is variable and too often the results are suboptimal. Intraabdominal fat is not usually amendable to liposuction. Investigation treatments being looked at for treatment of lipohypertrophy include human growth hormone and human growth hormone releasing factor which are injected and relatively expensive. KH



Previous
Lipo???
Next
trimune 30

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement